Alert archive / Florida / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 64, NWS Melbourne, FL

June 25, 1994Brevard County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 25, 1994, 7:34 PM EDT for Brevard County, Florida. It was in force for 56 min.

The area

The counties it named.

The facts

Issued
Jun 25, 1994, 7:34 PM EDT (23:34 UTC)
Expired
Jun 25, 1994, 8:30 PM EDT
In force
56 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 21 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 11.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 1994-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1952 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 1994-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1952 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
752 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMLB 252335 RRA
SVRMLB
FLC009-260030-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING AND SPECIAL MARINE WARNING...
NATIONAL WEATHER SERVICE MELBOURNE FL
734 PM EDT SAT JUN 25 1994
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  830 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN EAST CENTRAL FLORIDA
 
   ...CENTRAL BREVARD COUNTY
 
 
AT 735 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 3 MILES SOUTHWEST OF MELBOURNE. THE STORM IS MOVING EAST
NORTHEAST 20 MPH AND WILL MOVE ACROSS MELBOURNE...PALM BAY...AND INDIAN
HARBOR BEACH THROUGH 815 PM.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
 
 
PETERSEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:31 PM EDT, 5 hours 3 minutes earlier.

Area forecast discussion, Jun 25, 2:31 PM EDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
230 PM EDT SAT JUN 25 1994

SQUALL LINE MOVING ACROSS NRN FL AND BUILDING OVER GULF NEAR CEDAR
KEY. ACTIVITY MAY PROPAGATE TO MCO/XMR BY LATE EVENING BUT SHOULD
BE MOVING INTO DRY AIRMASS ABOVE SFC. WILL STILL KEEP 40 POP GRP 2 AND
MENTION STONG STORMS. MDLS PUSH PVA AND BETTER MRH OVER NRN FL THIS
EVENING OFF TO NE ON SUN. STILL WITH LLVL BNDRYS CLOSE BY WILL GO
CLOSE TO FPC POPS SUN. APPEARS DRYER WSTRLY FLOW ON MON AHEAD OF NEXT
SYS DIGGING INTO SE U.S. WILL GO CLOSER TO FWC TMPS. GRAD STAYS
STRONGEST NRN FL SO SCEC N OF XMR TON.

@1...VOLUSIA LAKE
@2...ORANGE SEMINOLE BREVARD OSCEOLA
@3...ST LUCIE MARTIN INDIAN RIVER OKEE\CHOBEE

MCO 74/93/74/93 4423
DAB 74/92/74/92 5533
MLB 74/92/74/92 4423

.MLB...SCEC N OF XMR

RES

In the hours before

Special weather statement, Jun 25, 6:13 PM EDT, 1 hour 21 minutes before
FLZ038-040-501-252315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
613 PM EDT SAT JUN 25 1994

...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR MARION AND
FLAGLER COUNTY...AND ADJACENT COASTAL WATERS.

NATIONAL WEATHER SERVICE RADAR INDICATED A LARGE BAND OF THUNDERSTORMS
50 MILES OFFSHORE FROM FLAGLER COUNTY AND MOVING EAST.  THERE ARE
NO MORE SEVERE THUNDERSTORMS EXPECTED.
Special weather statement, Jun 25, 6:14 PM EDT, 1 hour 20 minutes before
FLZ038-040-501-252315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
613 PM EDT SAT JUN 25 1994

...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR MARION AND
FLAGLER COUNTY...<AND ADJACENT COASTAL WATERS.

NATIONAL WEATHER SERVICE RADAR INDICATED A LARGE BAND OF THUNDERSTORMS
50 MILES OFFSHORE FROM FLAGLER COUNTY AND MOVING EAST.  THERE ARE
NO MORE SEVERE THUNDERSTORMS EXPECTED.
Local storm report, Jun 25, 6:15 PM EDT, 1 hour 19 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
615 PM EDT SAT JUN 25 1994

...PRELIMINARY REPORT...

DATE      TIME           LOCATION/EVENT

06/25     1500-1545 EDT  MARION COUNTY...CITY OF OCALA...TREE FELL ON 3
                         CARS DUE TO SEVERE WIND.  NUMEROUS TREES DOWN IN
                         THE OCALA NATIONAL FOREST.
                         MIASVRDAB IN EFFECT 1445-1545 EDT

06/25     1705 EDT       FLAGLER COUNTY...ROOF BLOWN OFF TRAILER IN
                         FLAGLER BEACH.
                         MIASVRDAB IN EFFECT 1619-1715 EDT

06/25    1630-1715 EDT   FLAGLER COUNTY...NUMEROUS TREES AND POWER LINES
                         DOWN...MAINLY NORTH AND EAST PARTS OF COUNTY.
                         MIASVRDAB IN EFFECT 1619-1715 EDT
..FOSTER..
Local storm report, Jun 25, 6:17 PM EDT, 1 hour 17 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
615 PM EDT SAT JUN 25 1994

...PRELIMINARY REPORT...

DATE      TIME           LOCATION/EVENT

06/25     1500-1545 EDT  MARION COUNTY...CITY OF OCALA...TREE FELL ON 3
                         CARS DUE TO SEVERE WIND.  NUMEROUS TREES DOWN IN
                         THE OCALA NATIONAL FOREST.
                         MIASVRDAB IN EFFECT 1445-1545 EDT

06/25     1705 EDT       FLAGLER COUNTY...ROOF BLOWN OFF TRAILER IN
                         FLAGLER BEACH.
                         MIASVRDAB IN EFFECT 1619-1715 EDT

06/25    1630-1715 EDT   FLAGLER COUNTY...NUMEROUS TREES AND POWER LINES
                         DOWN...MAINLY NORTH ANDT EAST PARTS OF COUNTY.
                         MIASVRDAB IN EFFECT 1619-1715 EDT
..FOSTER..
Special weather statement, Jun 25, 7:30 PM EDT, 4 minutes before
FLZ047-053-054-058-501-260030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
730 PM EDT SAT JUN 25 1994

...SPECIAL MARINE WARNING FROM MOSQUITO LAGOON TO MELBOURNE BEACH
HAS EXPIRED...

...STRONG THUNDERSTORMS DEVELOPING FROM SOUTHWEST OF MELBOURNE
TO BLUE CYPRESS LAKE...

   AT 725 PM...NATIONAL WEATHER SERVICE RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS LOCATED BETWEEN COCOA AND
VIERA...5 MILES SOUTHWEST OF MELBOURNE...7 MILES SOUTHWEST OF
FELLSMERE...AND 5 MILES SOUTHWEST OF YEEHAW JUNCTION.
THE ACTIVITY WAS MOVING EAST NORTHEAST 15 TO 20 MPH AND WILL MOVE
TOWARDS MELBOURNE...COCOA BEACH...FELLSMERE...AND YEEHAW JUNCTION
THROUGH 830 PM.

SOME OF THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL...WINDS
GUSTING TO 50 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION
FOR FURTHER UPDATES.

PETERSEN
Special weather statement, Jun 25, 7:30 PM EDT, 4 minutes before
FLZ047-053-054-058-501-260030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
730 PM EDT SAT JUN 25 1994

...SPECIAL MARINE WARNING FROM MOSQUITO LAGOON TO MELBOURNE BEACH
HAS EXPIRED...

...STRONG THUNDERSTORMS DEVELOPING FROM SOUTHWEST OF MELBOURNE
TO BLUE CYPRESS LAKE...

   AT 725 PM...NATIONAL WEATHER SERVICE RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS LOCATED BETWEEN COCOA AND
VIERA...5 MILES SOUTHWEST OF MELBOURNE...7 MILES SOUTHWEST OF
FELLSMERE...AND 5 MILES SOUTHWEST OF YEEHAW JUNCTION.
THE ACTIVITY WAS MOVING EAST NORTHEAST 15 TO 20 MPH AND WILL MOVE
TOWARDS MELBOURNE...COCOA BEACH...FELLSMERE...AND YEEHAW JUNCTION
THROUGH 830 PM.

SOME OF THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL...WINDS
GUSTING TO 50 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION
FOR FURTHER UPDATES.

PETERSEN

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:43 PM EDTSevere Thunderstorm WarningMLBMarion62 min
Jun 25, 4:19 PM EDTSevere Thunderstorm WarningMLBFlagler56 min

Nearby

Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.